Lower Rifampin dose, Migraine, still no caffeine

Sunday night I realized I couldn’t go through with the 600mg Rifampin. As I mentioned in my last entry, that day was very rough, and after my night dose, things only got worse. The herx reactions I was getting were severe, mentally and physically, and I felt I might take a bad turn, if it was that early in treatment and I was already feeling that horrible.

Monday I called my LLMD and he has now put me on 300mg, instead. Which I was taking the first week and handling all right… But I started getting that severely weak feeling again, like something was just wrong. So for now, 150mg twice a day, and hopefully in another month or two I’ll go back up to 600mg. It would be terrible if we tried to do too much too fast and ended me in the hospital yet again. My body can only take so much! I have the feeling being on Azithromycin along with the Rifampin is what made it unbearable, since it was adding Doxy to my Rifampin 600 dose that sent me over the edge last time. And Zithro works like Doxy does–prevents the bugs from replicating, including bartonella. More dying bugs, bigger herx, more strain on my system to keep up, more risk of hospitalization. If we can avoid that, we must.

Last night, right before bed, I introduced Splenda/sucralose in the form of three sugarfree cookies. That was a bad idea.

I awoke at 7am with a Migraine. I’m really against Treximet unless it’s serious (such as maybe another ocular migraine, or stroke-like symptoms) so I figured, why not see if my body is still reacting to caffeine in an abnormal way? I’ll have a cup of coffee like I used to when I got rid of Migraines. Another bad idea.

Let’s just say I’ve spent the majority of today in a feverish, tremoring, nauseated, irritable bowel-ridden fit of dysautonomia. And I haven’t even gotten to take my antibiotics yet! The caffeine woke up my digestive system far, far too much. And you know what that means: Let the nervous system dysfunction begin. I was going back and forth to the restroom (quite a perilous journey for someone with tachycardia) for frequent urination and “other” things, all the while experiencing the terrible symptoms I described last time this happened. I was scared I was going to dehydrate at the rate I was going, but I was able to get down a bottle of water (gradually) and a cup of hot soup once my bowels calmed themselves. I could have saved a lot of hassle by being able to take Zofran (ondansetron) but after getting a friend to check the interactions for me, he said that it interacted with my Zithro in that it could cause an inceased risk of arrhythmia by means of QT interval…the same mechanism that disallows me to take Diflucan. (I mean, sure, that would have been fairly decent “proof” while I’m wearing this holter moniter, but not at the risk of going into cardiac arrest!)

It’s safe to say caffeine is still on the “no” list, as is anything with sucralose in it. Lesson learned. I can only handle the meager amount of caffeine in my Fioricet tablets (which at the dose I take, is only about 10-20 mg).

a rainbow at night

Advertisements

One thought on “Lower Rifampin dose, Migraine, still no caffeine

What are you thinking?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s